Ice Storm, Garrett
- When
- December 8, 10:00 PM EST to December 9, 4:30 AM EST
- Where
- Garrett forecast zone
- Reported by
- Emergency Manager
Strong low pressure moving across the Great Lakes brought of mixture of snow, sleet and freezing rain to the ridges of western Pennsylvania, northern West Virginia, and Garrett county Maryland. Ice accumulated from 1/4 to 1/2 inch across the region the night of December 8th into the morning of December 9th before the precipitation changed to all rain.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Strong low pressure moving across the Great Lakes brought of mixture of snow, sleet and freezing rain to the ridges of western Pennsylvania, northern West Virginia, and Garrett county Maryland. Ice accumulated from 1/4 to 1/2 inch across the region the night of December 8th into the morning of December 9th before the precipitation changed to all rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 8, 9:31 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EST TUE DEC 8 2009
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS THE GREAT LAKES TONIGHT
AND WEDNESDAY. WIDESPREAD RAIN ACROSS THE LOWER ELEVATIONS...WITH A
WINTRY MIX ACROSS THE HIGHER ELEVATIONS AND NORTH OF PITTSBURGH
PREVAILING TONIGHT BEFORE CHANGING TO ALL RAIN WEDNESDAY. WINDY
CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON INTO THURSDAY BEHIND A
COLD FRONT...WITH SHARPLY COLDER TEMPERATURES FOR LATE IN THE
WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A QUICK UPDATE TO THE ZONES HAS BEEN ISSUED TO INCREASE SNOWFALL
ACCUMULATIONS TO 1 TO 2 INCHES ACROSS THE EASTERN RIDGES IN PA AND
GARRETT COUNTY...A FEW LOCALIZED RIDGES MAY SEE HIGHER AMOUNTS
BEFORE THE TURN TO LIQUID PRECIP. THE REST OF THE PREVIOUS
DISCUSSION REMAINS THE SAME.
RUC 300MB ANALYSIS INDICATES A 140KT JET AXIS EXITING THE
NORTHEAST WITH ANOTHER STRONG JET ADVECTING NORTHEASTWARD FROM THE
ARKLATEX REGION INTO THE MISSOURI VALLEY. AT THE MID-LEVELS...A
500MB TROF IS CENTERED ACROSS THE CENTRAL PLAINS AND IS BECOMING
NEGATIVELY TILTED AS IT ADVECT NORTHEASTWARD TOWARD THE WESTERN
GREAT LAKES. A WARM WEDGE OF AIR IS EVIDENT AT 850MB...ADVECTING
NEWD FROM EASTERN KENTUCKY INTO WEST VIRGINIA. AT THE SURFACE...A
994 MB LOW IS CENTERED ALONG THE KS/MO BORDER.
A BROAD AREA OF ISENTROPIC LIFT EXTENDS WELL AHEAD OF THE LOW INTO
THE OHIO VALLEY AND INTO CENTRAL PA. THIS LIFT IS ALLOWING FOR A
WIDESPREAD AREA OF LIGHT PRECIPITATION...WHICH IS FINALLY REACHING
THE GROUND IN E-CNTRL OH AND PORTIONS OF N-CNTRL WV. AT THE ONSET OF
PRECIPITATION...SOME WET BULBING IS ALLOWING FOR SLEET BEFORE THE
PRECIP CHANGES OVER TO RAIN ACROSS AREA SOUTH AND WEST OF
PITTSBURGH. SURFACE TEMPERATURES HAVE DROPPED INTO THE LOWER TO
MID 30S ACROSS THE LOWLANDS...WITH TEMPS IN THE UPPER 20S TO LOWER
30S ACROSS THE HIGHER ELEVATIONS OF THE EASTERN RIDGES. WITH THE
1000-850MB THICKNESS 1300M CONTINUING TO HOLD IN ACROSS THE HIGHER
ELEVATIONS AND AREAS ALONG AND NORTH OF INTERSTATE
80...SNOW...FREEZING RAIN AND SLEET REMAINS A CONCERN TONIGHT.
TONIGHT...THE SURFACE LOW ACROSS THE CENTRAL PLAINS WILL LIFT
NORTHEAST INTO THE WESTERN GREAT LAKES AND INTENSIFY. THE BROAD
SHIELD OF PRECIPITATION AHEAD OF THE LOW WILL CONTINUE TO ADVECT
ACROSS THE AREA THROUGHOUT THIS PERIOD...WITH CATEGORICAL POPS. FOR
PRECIP TYPE...ASIDE FROM AN INITIAL SHOT OF SLEET OVER THE FIRST FEW
HOURS OF PRECIP...AREAS SOUTH AND WEST OF PITTSBURGH WILL BE RAIN
ALL NIGHT. NORTH OF PITTSBURGH...SLEET AND SNOW WILL MIX IN THROUGH
MIDNIGHT BEFORE THE WEDGE OF WARM AIR TURNS PRECIP TO ALL RAIN.
WITH QUICK BURST OF SLEET AND ISOLATED AREAS OF FREEZING
RAIN...HAVING ISSUED A SHORT WINTER WEATHER ADVISORY FOR AREAS
NORTH OF THE PITTBURGH METRO. ALONG INTERSTATE 80...COLDER AIR
WILL ALLOW FOR TEMPS TO HOVER NEAR FREEZING...WITH SLEET AND
FREEZING RAIN TURNING OVER TO RAIN BY DAWN. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT FOR THESE AREAS...AS AN ICE/SLEET
ACCUMULATION OF UP TO AN QUARTER OF AN INCH WILL BE POSSIBLE. A
MORE SIGNIFICANT ICING IS STILL POSSIBLE ACROSS THE EASTERN
RIDGES...WITH A PROLONGED PERIOD OF FREEZING RAIN EXPECTED
OVERNIGHT...ESPECIALLY ACROSS GARRETT AND EASTERN TUCKER. THE
LOWLANDS OF WESTMORELAND AND FAYETTE COUNTIES WILL TURN TO ALL
RAIN EARLIER...WITH THE MAIN CONCERNS ALONG THE EXTREME EASTERN
PORTIONS OF THE COUNTIES. AFTER PRECIP TURNS TO RAIN ACROSS THESE
AREAS...AND INVERSION ALOFT ERODES...WINDS WILL GUST TO 40 TO 50
MPH...THUS PROMPTING AN EARLIER WIND ADVISORY THERE.
WEDNESDAY...THE SURFACE LOW WILL MOVE NORTHEAST ACROSS THE GREAT
LAKES AND A WARM FRONTAL BOUNDARY WILL LIFT ACROSS THE AREA. RAIN
WILL DECREASE IN COVERAGE AS IT PUSHES NORTHEAST OF THE AREA WITH
THE BEST LIFT ALONG AND NORTH OF THE BOUNDARY. A BROAD AREA OF STRONG
LOW-LEVEL WINDS ALOFT WILL MOVE INTO THE AREA...WITH STRONGER WINDS
BEGINNING TO MIX TO THE SURFACE IN THE LATE AFTERNOON HOURS. THIS
WILL ALLOW FOR WINDS GUSTING AT 40 TO 50 MPH BY LATE DAY.
THUS...A WIND ADVISORY IN EFFECT ACROSS THE AREA. TEMPS WILL
RECOVER NICELY IN WAA THROUGHOUT THE DAY...WITH HIGHS RANGING FROM
THE LOWER 50S ACROSS E-CNTRL OH TO THE UPPER 30S ACROSS FOREST AND
INDIANA COUNTIES.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STRONG WINDS WILL CONTINUE TO WORK ACROSS THE REGION WEDNESDAY
NIGHT...THUS WILL PUSH THE WIND ADVISORY TO COVER PA/WV/MD WEDNESDAY
NIGHT. PRECIP WILL BEGIN TO DIMINISH...WITH UPSLOPE SNOWS PERSISTING
ACROSS THE HIGHER ELEVATIONS...AND LAKE ENHANCED SNOWS BEGINNING ALONG
THE I-80 CORRIDOR. WITH THE FLOW W/SW...THINK ACCUMS WILL REMAIN UNDER
ADVISORY CRITERIA. WINDS AND PRECIP WILL GRADUALLY DIMINISH
THURSDAY/FRIDAY. MUCH COLDER AIR WILL WORK ACROSS THE REGION...AND WITH
10-20 MPH WINDS CONTINUING THURSDAY NIGHT INTO FRIDAY...WIND CHILL
TEMPERATURES WILL FALL TO AROUND ZERO THURSDAY NIGHT FOR THE
LOWLANDS...AND ZERO TO 10 BELOW FOR THE HIGHER ELEVATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE REGION ON SATURDAY. A
WEAK SYSTEM WILL BRING AN INCREASE IN MOISTURE AND A SMALL CHANCE OF
SNOW SHOWERS SATURDAY NIGHT AND EARLY SUNDAY. THE NEXT SYSTEM
APPROACHING FROM THE WEST EARLY NEXT WEEK WILL BRING SLIGHT CHANCE
POPS TO THE UPPER OHIO VALLEY LATE MONDAY.
TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES BELOW NORMAL FOR MUCH
OF THE EXTENDED PERIOD.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL DEEPEN AS IT TRACKS FROM THE MID MS VALLEY INTO
THE GREAT LAKES WEDNESDAY. CONDITIONS WILL LOWER TO MVFR EARLY
TONIGHT AS ASSOCIATED PRECIPITATION SPREADS NORTHEAST ACROSS THE
REGION...WITH AREAS OF IFR CEILINGS LATE TONIGHT. PRECIPITATION IS
EXPECTED TO FALL IN FORM OF RAIN AT MOST TERMINALS...BUT A MIXTURE
OF FREEZING RAIN AND SLEET IS FORECAST FOR NORTHERN AREAS INCLUDING
KFKL AND KDUJ AND ALONG THE RIDGES TONIGHT AS THE PRECIPITATION
BEGINS THEN SHOULD CHANGE TO PLAIN RAIN BEFORE DAYBREAK.
A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA BY MIDDAY WEDNESDAY
WITH SURFACE WINDS BECOMING SOUTHWEST AND GUSTING TO 35KTS OR
HIGHER WEDNESDAY AFTERNOON AND NIGHT.
WINDS WILL GRADUALLY DIMINISH ON THURSDAY. GENERALLY VFR CONDITIONS
IS EXPECTED AS HIGH PRESSURE BUILDS IN FRIDAY AND MOVES EAST ACROSS
THE REGION DURING THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR MDZ001.
WIND ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY FOR
MDZ001.
OH...WIND ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY
NIGHT FOR OHZ039>041-048>050-057>059-068-069.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
OHZ041.
PA...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR PAZ023-030-
032.
WIND ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY FOR
PAZ007>009-013>016-020>023-029>032.
WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR PAZ008-
009-015-016.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
PAZ013-014-020>022.
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR PAZ007.
WV...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR WVZ023-041.
WIND ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY FOR
WVZ001>004-012-021>023-041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 825 PM EST TUE DEC 8 2009 MDZ001-PAZ023-030-032-WVZ023-041-100130- GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- 825 PM EST TUE DEC 8 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ008-009-015-016-100130- VENANGO-FOREST-CLARION-JEFFERSON PA- 825 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007-100130- MERCER- 825 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-040-048>050-057>059-068-069-100130- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE- 825 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. SLEET MAY MIX IN BRIEFLY WITH RAIN BEFORE TURNING OVER TO ALL RAIN ACROSS THE AREA. LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ029-031-WVZ001>004-012-021-022-100130- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 825 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. SLEET MAY MIX IN BRIEFLY BEFORE PRECIPITATION TURNS OVER TO ALL RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-100130- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG- 825 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-100130- COLUMBIANA- 825 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 751 PM EST TUE DEC 8 2009 OHZ041-PAZ020-021-WVZ001-090300- COLUMBIANA-BEAVER-ALLEGHENY-HANCOCK- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...TORONTO 751 PM EST TUE DEC 8 2009 ...SLEET AND FREEZING RAIN THIS EVENING... SLEET AND FREEZING RAIN MAY MAKE ROADS ICY DURING THE EVENING AS TEMPERATURES HOVER NEAR FREEZING. TEMPERATURES WILL RISE INTO THE MID TO UPPER 30S LATER TONIGHT AND THE PRECIPITATION WILL CHANGE TO JUST RAIN. IF YOU PLAN TO DRIVE THIS EVENING, ALLOW FOR EXTRA TIME. ROADS AND ESPECIALLY BRIDGES, OVERPASSES, AND SIDEWALKS MAY BE ICE COVERED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 757 PM EST TUE DEC 8 2009 PAZ013-014-022-090300- LAWRENCE-BUTLER-ARMSTRONG- INCLUDING THE CITIES OF...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO 757 PM EST TUE DEC 8 2009 ...SLEET MAY COVER ROADS THIS EVENING... SLEET AND FREEZING RAIN WILL FALL ACROSS LAWRENCE, BUTLER, AND ARMSTRONG COUNTIES THIS EVENING AS THE TEMPERATURE HOVERS NEAR 32 DEGREES. TEMPERATURES LATER TONIGHT WILL RISE INTO THE MID TO UPPER 30S AND THE SLEET WILL CHANGE TO JUST RAIN. IF YOU PLAN TO DRIVE THIS EVENING, ALLOW FOR EXTRA TIME. ROADS AND ESPECIALLY BRIDGES, OVERPASSES, AND SIDEWALKS MAY BE ICE COVERED.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 204994.